Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What Causes Sudden Pain And Tenderness In The Forearm After Having Cipro Tablet?

My husband was in the Emergency Room last night where he was found to have a kidney infection. He was given a 500 mg of cipro tablet and came home. This morning he had another 500 mg tablet. Hours later he developed pain (10 on the pain scale) in his left forearm. Inside foremarm very tender to the touch, painful when twisting his wrist. He now has taken 3 doses of cipro . . . I am concerned he might have tendonitis caused from Cipro . . Is that possible?
Tue, 28 Jul 2020
Report Abuse
General & Family Physician 's  Response
Hi,

I would take a detailed history of any known allergies to medications especially the penicillin group of drugs which is notorious to cause anaphylactic reactions. Although, Ciprofloxacin which is the compound in Tab. Cipro 500 mg is relatively a safer alternative to penicillin group of medications, it is not without its side effects. To answer your question, yes, it is quiet possible to be tendonitis / myositis induced by Ciprofloxacin. To rule out such a reaction, I would consider sensitivity testing to Ciprofloxacin. Also, another easy alternative would be to withhold or change Ciprofloxacin to some other antibiotic and observe for any such symptoms.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Tejas, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

Recent questions on Ciprofloxacin


Loading Online Doctors....
What Causes Sudden Pain And Tenderness In The Forearm After Having Cipro Tablet?

Hi, I would take a detailed history of any known allergies to medications especially the penicillin group of drugs which is notorious to cause anaphylactic reactions. Although, Ciprofloxacin which is the compound in Tab. Cipro 500 mg is relatively a safer alternative to penicillin group of medications, it is not without its side effects. To answer your question, yes, it is quiet possible to be tendonitis / myositis induced by Ciprofloxacin. To rule out such a reaction, I would consider sensitivity testing to Ciprofloxacin. Also, another easy alternative would be to withhold or change Ciprofloxacin to some other antibiotic and observe for any such symptoms. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Tejas, General & Family Physician